zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Self-replication of spatial patterns in a ratio-dependent predator-prey model. (English) Zbl 1190.37085
Summary: The results concerning the self-replication pattern formation in the spatio-temporal prey-predator model with ratio-dependent functional response are reported. The Turing instability region is obtained with the help of standard analysis of the linearized model around the coexisting equilibrium point. Numerical simulation reveals the self-replicating pattern for a certain choice of parametric values.

37N25Dynamical systems in biology
92D25Population dynamics (general)
Full Text: DOI
[1] Baurmann, M.; Gross, T.; Feudel, U.: Instabilities in spatially extended predatorprey systems: spatio-temporal patterns in the neighborhood of turinghopf bifurcations, J. theoret. Biol. 245, 220-229 (2007)
[2] Cantrell, R. S.; Cosner, C.: Spatial ecology via reaction-diffusion equations, (2003) · Zbl 1059.92051
[3] Wang, W.; Liu, Q. X.; Jin, Z.: Spatiotemporal complexity of a ratio-dependent predator-prey system, Phys. rev. E 75, 051913-051921 (2007)
[4] Gause, G. F.: The strugle for existence, (1935)
[5] Macarthur, R. H.; Wilson, E. O.: The theory of island biogeography, (1967)
[6] Macarthur, R. H.: Geographical ecology, (1972)
[7] Yodzis, P.: Introduction to theoretical ecology, (1989) · Zbl 0763.92012
[8] Hutchison, G. E.: The paradox of the plankton, Amer. nat. 95, 145-159 (1961)
[9] Tilman, D.: Resource competition and community structure, (1982)
[10] Tilman, D.: Competition and bioderversity in spatially structured habitats, Ecology 75, 2-16 (1994)
[11] Okubo, A.; Levin, S.: Diffusion and ecological problems: modern perspectives, (2001) · Zbl 1027.92022
[12] Turing, A. M.: The chemical basis of morphogenesis, Philos. trans. R. soc. Lon. B 237, 37-72 (1952)
[13] Meinhardt, H.: Models of biological pattern formation, (1982)
[14] Murray, J. D.: Mathematical biology II, (2002) · Zbl 1006.92001
[15] Segel, L. A.; Jackson, J. L.: Dissipative structure: an explanation and an ecological example, J. theoret. Biol. 37, 545-559 (1972)
[16] Pearson, J. E.: Complex patterns in a simple system, Science 261, 189-192 (1993)
[17] Reynolds, W. N.; Pearson, J. E.; Ponce-Dawson, S.: Dynamics of self-replicating patterns in reaction diffusion systems, Phys. rev. Lett. 72, 2797-2800 (1994)
[18] Lin, K. J.; Mccormick, W. D.; Pearson, J. E.; Swinney, H. L.: Experimental observation of self-replicating spots in a reaction-diffusion system, Nature 369, 215-218 (1994)
[19] Lee, K. J.; Mccormick, W. D.; Ouyang, Q.; Swinney, H. L.: Pattern formation by interacting chemical fronts, Science 261, 192-194 (1993)
[20] Benson, D. L.; Sherratt, J.; Maini, P. K.: Diffusion driven instability in an inhomogeneous domain, Bull. math. Biol. 55, 365-384 (1993) · Zbl 0758.92003
[21] Benson, D. L.; Maini, P. K.; Sherratt, J.: Pattern formation in reaction diffusion models with spatially inhomogencous diffusion coefficients, Math. comput. Modelling 17, 29-34 (1993) · Zbl 0784.92004 · doi:10.1016/0895-7177(93)90025-T
[22] Garvie, M. R.: Finite-difference schemes for reactiondiffusion equations modeling predatorprey interactions in Matlab, Bull. math. Biol. 69, 931-956 (2007) · Zbl 1298.92081
[23] Gurney, W. S. C.; Veith, A. R.; Cruichshank, I.; Mcgeachin, G.: Circle and spiral: population persistence in a spatially explicit predator-prey model, Ecology 79, 2516-2530 (1998)
[24] Kozlova, I.; Singh, M.; Easton, A.; Ridland, P.: Two-spotted spider mite predator-prey model, Math. comput. Modelling 42, 1287-1298 (2005) · Zbl 1080.92062 · doi:10.1016/j.mcm.2005.01.036
[25] Maini, P. K.; Benson, D. L.; Sherratt, J. A.: Pattern formation in reaction diffusion models with spatially inhomogeneous diffusion coefficients, IMA J. Math. appl. Med. biol. 9, 197-213 (1992) · Zbl 0767.92004
[26] Sherratt, J. A.: Turing bifurcations with a temporally varying diffiusion coefficient, J. math. Biol. 33, 295-308 (1995) · Zbl 0812.92024 · doi:10.1007/BF00169566
[27] Sherratt, J. A.: Diffusion-driven instability in oscillating enviroments, Eur. J. Appl. math. 6, 355-372 (1995) · Zbl 0847.35066 · doi:10.1017/S0956792500001893
[28] Bartumeus, F.; Alonsoa, D.; Catalana, J.: Self-organized spatial structures in a ratio-dependent predatorprey model, Physica A 295, 53-57 (2001) · Zbl 0978.35016 · doi:10.1016/S0378-4371(01)00051-6
[29] Fan, Y. H.; Li, W. T.: Global asymptotic stability of a ratio-dependent predatorprey system with diffusion, J. comput. Appl. math. 188, 205-227 (2006) · Zbl 1093.35039 · doi:10.1016/j.cam.2005.04.007
[30] Slobodkin, L. B.: The role of minimalism in art and science, Am. nat. 127, 252-265 (1986)
[31] Beddington, J. R.; Hassell, M. P.; Lawton, J. H.: The components of arthropod predation-II, the predator rate of increase, J. anim. Ecol. 44, 331-340 (1976)
[32] Coe, M. J.; Cumming, D. H.; Phillipson, J.: Biomass and production of large african herbivores in relation to rainfall and primary production, Oecologia 22, 341-354 (1976)
[33] Arditi, R.; Ginzburg, L. R.: Coupling in predator-prey dynamics: ratio-dependence, J. theoret. Biol. 139, 311-326 (1989)
[34] Berryman, A. A.: The origin and evolution of predator-prey theory, Ecology 73, 1530-1535 (1992)
[35] Jost, C.; Arino, O.; Arditi, R.: About deterministic extinction in ratio-dependent predator-prey model, Bull. math. Biol. 61, 19-32 (1999) · Zbl 1323.92173
[36] Kuang, Y.: Basic properties of mathematical population models, J. biomath. 17, 129-142 (2002)
[37] Freedman, H. I.; Mathsen, A. M.: Persistence in predator-prey systems with ratio-dependent predator influence, Bull. math. Biol. 55, 817-827 (1993) · Zbl 0771.92017
[38] Kuang, Y.; Beretta, E.: Global qualitative analysis of a ratio-dependent predator-prey system, J. math. Biol. 36, 389-406 (1998) · Zbl 0895.92032 · doi:10.1007/s002850050105
[39] Xiao, D.; Ruan, S.: Global dynamics of a ratio-dependent predator-prey systems, J. math. Biol. 43, 221-290 (2001) · Zbl 1007.34031 · doi:10.1007/s002850100097
[40] Bandyopadhyay, M.; Chattopadhyay, J.: Ratio-dependent predator-prey model: effect of environmental fluctuation and stability, Nonlinearity 18, 913-936 (2005) · Zbl 1078.34035 · doi:10.1088/0951-7715/18/2/022
[41] Hassard, B. D.; Kazarinoff, N. D.; Wan, Y. H.: Theory and application of Hopf-bifurcation, (1981) · Zbl 0474.34002
[42] I. Kozlova, A numerical study of modelling in mathematical biology, Ph.D. Thesis, Swinburne University of Technology, Melbourne, Australia,2002